JournalsaihpcVol. 26, No. 5pp. 1717–1741

On the pullback equation (ϕ)(g)=f \left(\phi\right)^{*}\left(\right.g\left.\right)=f

  • S. Bandyopadhyay

    Section de Mathématiques, EPFL, 1015 Lausanne, Switzerland
  • B. Dacorogna

    Section de Mathématiques, EPFL, 1015 Lausanne, Switzerland
On the pullback equation \( \left(\phi\right)^{*}\left(\right.g\left.\right)=f \) cover
Download PDF

Abstract

We discuss the existence of a diffeomorphism ϕ:RnRn\phi \::\mathbb{R}^{n}\rightarrow \mathbb{R}^{n} such that

ϕ(g)=f\phi ^{ \ast }(g) = f

where f,g:RnΛkf,g\::\mathbb{R}^{n}\rightarrow \Lambda ^{k} are closed differential forms and 2kn2⩽k⩽n. Our main results (the case k=nk = n having been handled by Moser [J. Moser, On the volume elements on a manifold, Trans. Amer. Math. Soc. 120 (1965) 286–294] and Dacorogna and Moser [B. Dacorogna, J. Moser, On a partial differential equation involving the Jacobian determinant, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990) 1–26]) are that

  • when n is even and k=2k = 2, under some natural non-degeneracy condition, we can prove the existence of such diffeomorphism satisfying Dirichlet data on the boundary of a bounded open set and the natural Hölder regularity; at the same time we get Darboux theorem with optimal regularity;

  • we are also able to handle the degenerate cases when k=2k = 2 (in particular when n is odd), k=n1k = n−1 and some cases where 3kn23⩽k⩽n−2.

Résumé

Nous montrons l'existence d'un difféomorphisme ϕ:RnRn\phi \::\mathbb{R}^{n}\rightarrow \mathbb{R}^{n} satisfaisant

ϕ(g)=f\phi ^{ \ast }(g) = f

f,g:RnΛkf,g\::\mathbb{R}^{n}\rightarrow \Lambda ^{k} sont des formes différentielles fermées et 2kn2⩽k⩽n. Nos résultats principaux (le cas k=nk = n a été discuté notamment dans Moser [J. Moser, On the volume elements on a manifold, Trans. Amer. Math. Soc. 120 (1965) 286–294] et Dacorogna et Moser [B. Dacorogna, J. Moser, On a partial differential equation involving the Jacobian determinant, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990) 1–26]) sont les suivants.

  • Si n est pair, k=2k = 2 et sous des conditions naturelles de non dégénérescence, nous montrons l'existence et la régularité dans les espaces de Hölder d'un tel difféomorphisme satisfaisant de plus une condition de Dirichlet. On obtient aussi le théorème de Darboux avec la régularité optimale.

  • Par ailleurs quand k=2k = 2 et n est impair ou k=n1k = n−1, ainsi que quelques cas particuliers où 3kn23⩽k⩽n−2, nous montrons l'existence locale d'un tel difféomorphisme satisfaisant, en outre, des conditions de Cauchy.

Cite this article

S. Bandyopadhyay, B. Dacorogna, On the pullback equation (ϕ)(g)=f \left(\phi\right)^{*}\left(\right.g\left.\right)=f . Ann. Inst. H. Poincaré Anal. Non Linéaire 26 (2009), no. 5, pp. 1717–1741

DOI 10.1016/J.ANIHPC.2008.10.006